| Model Number |
BEA28-90/I16-30 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
03/13/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with afx2 bifurcated stent graft and an afx vela suprarenal.Approximately five (5) years post initial procedure a type iiia endoleak and a possible type iiib endoleak were identified.Reintervention is being planned.The patient is reported to be stable.
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : device remains implanted.
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with afx2 bifurcated stent graft and an afx vela suprarenal.Approximately five (5) years post initial procedure a type iiia endoleak and a possible type iiib endoleak were identified.Reintervention is being planned.The patient is reported to be stable.Reintervention was completed on (b)(6) 2023 with the implant of an afx2 bifurcated stent graft and a cook (non-endologix) zenith 42x121.Procedure went well.Patient is doing well and leaks appeared to be resolved.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak of the aortic components and type iiib endoleak of both the proximal extension and main body, and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as doing well post additional endovascular procedure and leaks appeared to be resolved.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B2: outcomes attributed to ae - updated b5: describe event or problem - updated b6: relevant tests and lab data - updated g3: awareness date - updated h6: health effect - impact code - removed 4614 h10/11: addtl mfg narrative - updated.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak of the aortic components and type iiib endoleak of both the proximal extension and main body complaints are confirmed.This is consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.